Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Worsening depression and anxiety after taking Serlift. Normal?

Dear Doctor, I have been facing depression and anxiety/panic related problems for the last 2 years, and my family physician prescribed me serlift 25 (Sertralin) once daily. However, after taking serlift 25 for a week, my depression, anxiety got worsen. Is this a normal symptom, or should I discontinue this drug. Regards Biswadip (India) Age - 38 Years, Weight - 85 kg.
Asked On : Fri, 23 Nov 2012
Answers:  2 Views:  427
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response

welcome to health care magic

Don't worry and relax. Continue taking serlift (sertraline) as it takes 10-14 days to have significant effects. The symptoms which you are experiencing might be due to mild side effects which comes initially but goes off with continuous medication. So you should not stop the medication. You can also increase the dose to 50 mg but only after discussion with your doctor.
Hope this helps
Good Luck
Answered: Sat, 24 Nov 2012
I find this answer helpful
Psychiatrist Dr. Ramashanker Yadav's  Response
which type of symptoms do you have during worsening...
sertraline 25 mg, a very low dose prescription, and please mention your symptoms and duration for which it is lasted in panic.
and during early part of treatment patient requires benzodiazepine (clonazepam, lorazepam, or diazepam ) to control anxiety symptoms and your family physician has not prescribe that medication so you may have worsening in the form of more anxiety.

i suggest you to take sertraline 25 mg two times in a day and clonazepam 0.5 mg one TDS (three times per day) dose, and if you have sedation with it you may reduce day time dose of clonazepam to half tablet.
and counseling is also very important.
in which type of situation do you have panic attacks? it lasted for how much period? any real life event that is stressful to you should be discuss during counseling............
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor